Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 62, NWS Cleveland, OH

August 18, 2017

NWS Cleveland, OH issued this small craft advisory at Aug 18, 2017, 4:07 AM EDT. It took effect at Aug 18, 2017, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 18, 2017, 4:07 AM EDT (08:07 UTC)
In effect from
Aug 18, 2017, 11:00 AM EDT
Expired
Aug 18, 2017, 10:02 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

710 
WHUS71 KCLE 180807
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT FRI AUG 18 2017

LEZ146>149-181615-
/O.NEW.KCLE.SC.Y.0062.170818T1500Z-170819T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
407 AM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EDT SATURDAY.

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
835 
WHUS71 KCLE 181322
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EDT FRI AUG 18 2017

LEZ146>149-182130-
/O.CON.KCLE.SC.Y.0062.170818T1500Z-170819T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
922 AM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
439 
WHUS71 KCLE 181955
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT FRI AUG 18 2017

LEZ146>149-190400-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-170819T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
355 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
346 
WHUS71 KCLE 190202
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1002 PM EDT FRI AUG 18 2017

LEZ146>149-190315-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-170819T0800Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1002 PM EDT FRI AUG 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED ALLOWING WAVES TO SUBSIDE TO BELOW 4 FEET.
THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN DISCONTINUED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 4:04 AM EDT, 3 minutes earlier.

Area forecast discussion, Aug 18, 4:04 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
404 AM EDT Fri Aug 18 2017

.SYNOPSIS...
A cold front will cross the area this morning. High pressure will
slide across the Ohio Valley this afternoon into tonight. Weak low
pressure associated with a strong short wave will drop across the
lower Great Lakes and Ohio Valley on Saturday. High pressure will
build across the Great Lakes Sunday, then move east of the area on
Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
The front is still to the west and will cross the area this morning.
Cannot totally rule out a shower, especially across northeast OH and
northwest PA where there is deeper moisture, but will only mention a
slight chance for northwest PA. There is a somewhat better
opportunity for a shower there as in addition to the front, a weak
trough will cross eastern Lake Erie and NW PA later today. Stratus
will develop across parts of northeast OH and northwest PA this
morning and stratocumulus will follow the front this morning so it
will become mostly cloudy to partly cloudy in most areas for a
while, then skies will slowly clear as drier air and mixing
increases this afternoon. It will start out humid this morning but
as mixing increases today, the drier air will filter in.

Highs temperatures are tricky. It will start out warm this morning
but cold advection will increase. Loaded the model H8 temperatures
adiabatically and it gave mostly lower 80s for highs. A few spots
could sneak into the mid 80s.

Skies should be clear/mostly clear for a while tonight and dew
points will finally be down. Lows will not get as cool as they could
since clouds will increase ahead of a fairly strong short wave
diving across the lower Great Lakes for Saturday. The boundary
layer will be dry and stable but with enough upward motion, there
will be showers. The models generate some CAPE, especially the
NAM, and will include the mention of thunder. The better chance for
thunder might be farther south where the air mass remains more
unstable but given the track of the vort center, will include the
mention of thunder. Will keep the pops in the 40-50 percent range
given the uncertainties on the system but folks with outdoor plans on
Saturday may face a period of showers. Forecast temperatures will be
in the mid/upper 70s with the clouds/shower threat except around 80
northwest OH where the sun may come back out in the afternoon.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Other than a lingering shower across the east early Saturday night,
the weather will be quiet with high pressure building overhead for
the remainder of the weekend and through Monday. Temperatures will
recover several degrees for Sunday. Kept temperatures in the 80s and
under the 90 degree mark for the I-75 corridor for Monday with a
mostly sunny/partially eclipsed sky.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Differences for the Tuesday system do not translate in to too many
changes to the sensible weather forecast. Have increased precip
chances to 60 percent, but shifted them in time to straddle 00Z Wed
with the broader trough lagging some from yesterdays runs. After
highs in the mid 80s Tuesday, the passage of the cold front and the
arrival of Canadian high pressure southward across the Great Lakes
puts us back into the 70s for highs Wednesday and Thursday. Will
likely suffer from lake generated/enhanced cloud cover going into
mid week.  A second push of colder air Thursday and the possibility
of some moisture with the trough may be enough to produce some
showers from northern OH into nw PA.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
The line of showers/storms from earlier has shifted mainly east
of the forecast area. Stratus was starting to form across
central and eastern Ohio and IFR ceilings will develop soon
around KCAK and soon after at KYNG. Not sure whether the stratus
can clip KMFD and perhaps KERI. The cold front is still to the
west and cannot rule out a shower as it crosses the area this
morning but kept the TAF forecasts dry given the isolated nature
of any shower development. MVFR stratocumulus will likely
develop behind the front for a while this morning into early
afternoon. Winds will become gusty from the West today. Skies
will clear for a while by early tonight (Friday night).

OUTLOOK...Areas of Non-VFR possible in showers Saturday and
again on Tuesday.

&&

.MARINE...
Hoisted a small craft advisory for Avon Point eastward for midday
through this evening. West-southwest flow will pick up and shift
more westerly late in the afternoon. Waves are expected to build by
or shortly after midday to 3 to 6 feet. This is as low pressure
pulls away from the northern lakes and into Canada and high pressure
builds across the lower Ohio Valley.  The east end of the lake will
be choppy again Saturday before high pressure can build more firmly
over the lake.  It may be close to small craft advisory conditions
for a time Saturday. By Tuesday southwest flow can be expected on
the lake as the next system approaches.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 11 AM EDT this morning through
     late tonight for OHZ011-012-089.
PA...Beach Hazards Statement from 11 AM EDT this morning through
     late tonight for PAZ001.
MARINE...Small Craft Advisory from 11 AM this morning to 4 AM EDT
     Saturday for LEZ146>149.

&&

SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Kosarik
MARINE...Oudeman
Hazardous weather outlook, Aug 17, 4:25 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
425 PM EDT Thu Aug 17 2017

LEZ142-143-162-163-OHZ003-006>008-017-018-027-036-182030-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-Lucas-Wood-
Ottawa-Sandusky-Hancock-Seneca-Wyandot-Marion-
425 PM EDT Thu Aug 17 2017

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-144>149-164>169-OHZ009>014-019>023-028>033-037-038-047-089-
PAZ001>003-182030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Erie-Lorain-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-
Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
425 PM EDT Thu Aug 17 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

A few strong to severe storms are possible across northeast Ohio and
northwest Pennsylvania this evening. The main threat will be damaging
winds and locally heavy rain. The threat for an isolated tornado or
large hail remains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:09 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake18 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.